Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Delayed period being on BCP and unprotected sex - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hello I am on the birth control Yaz Today will be my second day on the "dummy" pills and I have no feeling of a period coming last month I had cramps and bloating about 2 weeks before and esp. 1 week before and I bled the last day medium-heavy. this time I feel nothing and yes I am sexually active but take the pill at the exact time every night at 11:25 -11:26pm every night. he usually wears a condom but we have had sex over the last week - week and a half without a condom and he pulled out everytime and came on the towel. I am 18 years old he is 20 years old we plan on getting engaged this winter. Do you think I am pregnant or what? oh and I used a fleet enema Monday or Tuesday because I was constapated for a week and a half
Doctor :   Hi
Doctor :   Let me read it.
User :   Hello
User :   okay thank you
User :   I only included the enema in there because I don't know if that can effect a period or not.
Doctor :   Let me brief you.
User :   ok
Doctor :   All contraceptive methods are not completely fool proof.
User :   yes
Doctor :   Oral pills have a failure rate of about 20%.
Doctor :   But the chances are reduced if you have been very regular with the pills.
Doctor :   Having said that, I cannot rule out pregnancy, if you have had unprotected sexual intercourse.
User :   oh I am also on a antibiotic pill as of yesterday for a yeast infection but stopped having sex after I started takin it because I know antibiotics effect the pill
User :   So what should I do?
Doctor :   Since the possibility of pregnancy cannot be ruled out, I would suggest you to take the pregnancy test, if you miss the period this time even after the completion of 7 days dummy pill.
Doctor :   I would also bring to your notice, that menstrual disturbances are on of the side effects of the oral contraceptive pills.
User :   I am only on the dummy pill for 4 days. so after those 4 days should I take one if I do not start or wait 7 days? is one test better than another?
Doctor :   You can wait till the 7th day and if you still periods do not occur, you can get the pregnancy test.
Doctor :   Have you followed what I have suggested?
User :   I am dizzy a really lot here lately but usually am when i go on to the dummy pills is this normal? and lately I have been having headaches every day at about 2 pm
User :   I do not have a pregnancy test on me so I will go buy one at the end of the 7 days and see.
Doctor :   The kits are easily available at the pharmacy.
User :   okay I live in a very small town that is very religious and you see everyone if you go to the pharmacy will walgreens allow you to pick one up through the drive through? just curious
Doctor :   This kit can be purchased with a prescription.
User :   okay. is there one test better than another>
Doctor :   The most reliable test which is an ultrasonography.
User :   so an ultrasound?
Doctor :   the second best method would be getting a blood HCG tests.
User :   okay I go back to my OB/GYN August 23
User :   okay well thank you very much for your help we only hae less than 30 seconds left so thank you!!
Doctor :   These test can be opted if the pregnancy kit test comes negative.
Doctor :   Thanks for consulting me. Bye for now. Please refer your friends to our service.
Question is related to
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor